Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 23, 2010, 5:35 PM CDT for 4 counties in Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2010, 5:35 PM CDT (22:35 UTC)
- Expired
- Jun 23, 2010, 6:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Forest County, WI, Langlade County, WI, Marinette County, WI, Oneida County, WI
The radar
The Green Bay radar (KGRB), 125 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:44 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 23, 3:44 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 344 PM CDT WED JUN 23 2010 .SHORT TERM...TONIGHT AND THURSDAY. POTENTIAL FOR CONVECTION TONIGHT AND ITS INTENSITY ARE THE MAIN CONCERNS IN THE SHORT TERM. SCATTERED SHOWERS AND SOME THUNDERSTORMS DEVELOPED ACROSS NORTHERN WISCONSIN IN THE VICINITY OF A SURFACE BOUNDARY. AT 20Z A SURFACE COLD FRONT EXTENDED SOUTHWEST...ACROSS WESTERN WISCONSIN...FROM A LOW IN THE MINNESOTA ARROWHEAD. A MID LEVEL SHORT WAVE WAS MOVING EASTWARD ACROSS MN TODAY SO AT LEAST A CHANCE OF THUNDERSTORMS CONTINUES UNTIL THE COLD FRONT AND SHORT WAVE PASS THROUGH THE CWA. SEVERE WEATHER CANNOT BE RULED OUT WITH THESE STORMS AS SBCAPES WERE IN EXCESS OF 1000 J/KG WITH LITTLE SBCIN AND THERE WAS SOME LOW LEVEL SHEAR THERE. BETTER POTENTIAL FOR SEVERE WOULD BE SOUTH OF THE FORECAST AREA WHERE SHEAR AND INSTABILITY WERE MORE IMPRESSIVE. ONCE THE FRONT AND SHORT WAVE HAVE PASSED...PATCHY FOG IS POSSIBLE BUT OTHERWISE NO WEATHER EXPECTED. .LONG TERM...THURSDAY NIGHT THROUGH SUNDAY. MAIN FOCUS FOR THIS PERIOD WILL BE TWO ROUNDS OF CONVECTION BETWEEN FRIDAY NIGHT AND SUNDAY. FOR FRIDAY...WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE FAR NORTH. FOR FRIDAY NIGHT...THE FIRST ROUND OF CONVECTION WILL ROLL ACROSS THE FORECAST AREA...BRINGING SOME POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINS. ON SATURDAY...BELIEVE MOST OF THE PRECIPITATION WILL HAVE EXIT NORTHEAST WISCONSIN DURING THE MORNING. HAVE KEPT A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE DAY...BUT LATEST WRF MODEL SUGGEST THAT WE WOULD BE CAPPED. HAVE STRUGGLED WITH POPS DURING THIS PERIOD AS I WANTED TO GO EVEN LOWER THAN THE CURRENT FORECAST. FRONTAL BOUNDARY IS EXPECTED TO BE PUSHED SOUTHWARD DUE TO OUTFLOW BOUNDARIES. HIGHS ON SATURDAY ALSO TRICKY DUE TO THE STABILIZED ATMOSPHERE. THIS WAS REFLECTED IN THE LATEST MEX GUIDANCE FROM THE GFS. HAVE TRIMMED HIGHS DOWN A DEGREE OR TWO. THE NEXT ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION LATER SATURDAY NIGHT INTO SUNDAY. IN THIS EVENT..THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ACROSS THE SOUTH. HAVE HIGHEST RAIN CHANCES IN THIS REGION. ACROSS THE EAST... THERE IS SOME QUESTION WHEN THE BEST CHANCES OF RAIN WOULD OCCUR EITHER LATE SATURDAY NIGHT OR SUNDAY MORNING. HAVE BROAD BRUSHED PRECIPITATION CHANCES FOR NOW AS LATER SHIFTS CAN FINE TUNE THE TIMING OF THESE PRECIPITATION EVENTS. BOTH EVENTS BRING THE POTENTIAL FOR HEAVY RAINS AND THE POTENTIAL FOR SEVERE WEATHER. ON SUNDAY...HIGH TEMPERATURES WILL BE HIGHLY DEPENDENT ON HOW QUICKLY THE MCS EXITS THE AREA AND HOW QUICK THE CLOUDS BREAK UP. CANADIAN HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN NEXT WEEK... BRINGING DRY CONDITIONS TO THE REGION AND SEASONABLE TEMPERATURES. && .AVIATION...THUNDERSTORMS REMAIN POSSIBLE THROUGH 06Z...THERE IS EVEN A SLIGHT CHANCE IN LAKESHORE COUNTIES THROUGH 12Z. SOME MVFR CEILINGS CAN BE EXPECTED WITH SHOWERS MOVING THROUGH THE AREA AND PATCHY FOG CAN BE EXPECTED OVERNIGHT...ESPECIALLY WHERE HEAVY RAIN FALLS. ONCE ANY MORNING FOG BURNS OFF ON THURSDAY ONLY SCATTERED TO BROKEN VFR TO MVFR CU LIKELY DURING THE DAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/ECKBERG
Hazardous weather outlook, Jun 23, 11:52 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1152 AM CDT WED JUN 23 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1152 AM CDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. LARGE HAIL AND LOCAL DAMAGING WINDS ARE THE PRIMARY THREATS WITH THESE STORMS...BUT HEAVY RAINS ARE ALSO POSSIBLE. AN APPROACHING COLD FRONT...A SHORT WAVE TROUGH IN THE UPPER ATMOSPHERE AND AN INCREASINGLY UNSTABLE AIRMASS WILL COMBINE TO CONTINUE THE THREAT OF SEVERE STORMS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES FRIDAY NIGHT THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE WHETHER THESE STORMS MIGHT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NECESSARY THIS AFTERNOON. LMZ521-522-541>543-241700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1152 AM CDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREATS ARE LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES FRIDAY NIGHT THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE WHETHER THESE STORMS MIGHT BE SEVERE.
In the hours before
Special weather statement, Jun 23, 3:49 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 349 PM CDT WED JUN 23 2010 WIZ010-018-232145- LINCOLN-ONEIDA- 349 PM CDT WED JUN 23 2010 ...SPECIAL WEATHER STATEMENT... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 25 MILES WEST OF TOMAHAWK. IT WAS MOVING EAST AT 30 MPH. PEA SIZE HAIL...BRIEF WIND GUSTS TO 40 MPH...AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... TRIPOLI BY 410 PM CDT... TOMAHAWK BY 435 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SKOWRONSKI
Special weather statement, Jun 23, 4:18 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 418 PM CDT WED JUN 23 2010 WIZ010-018-232200- LINCOLN-ONEIDA- 418 PM CDT WED JUN 23 2010 ...STRONG THUNDERSTORM HEADED ACROSS NORTHERN LINCOLN COUNTY... AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TRIPOLI IN NORTHWESTERN LINCOLN COUNTY...MOVING EAST AT 30 MPH. PEA SIZE HAIL...BRIEF WIND GUSTS TO 40 MPH...AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... TOMAHAWK BY 435 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SKOWRONSKI
Special weather statement, Jun 23, 5:06 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 506 PM CDT WED JUN 23 2010 WIZ010-011-018-019-232245- FOREST-LANGLADE-LINCOLN-ONEIDA- 506 PM CDT WED JUN 23 2010 ...STRONG THUNDERSTORMS HEADING ACROSS SOUTHERN ONEIDA...NORTHERN LANGLADE...AND SOUTHWEST FOREST COUNTIES... AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26 MILES WEST OF CRANDON...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GUSTS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. THE THUNDERSTORM WILL MOVE ACROSS THE JEFFRIS...ENTERPRISE...AND PELICAN LAKE AREAS...AND BE NEAR CRANDON BY 545 PM CDT. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SKOWRONSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 5:15 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oneida | 45 min |
| Jun 23, 5:52 PM CDT | Tornado Warning | GRB | Forest, Langlade, Oconto | 23 min |
| Jun 23, 6:14 PM CDT | Tornado Warning | GRB | Forest, Langlade, Marinette, Oconto | 46 min |
| Jun 23, 6:32 PM CDT | Special Marine Warning | GRB | 118 min | |
| Jun 23, 6:50 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Menominee, Oconto | 43 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.